Patient: I am a 42 year old female and finished a 5 day dose of the zpak 5 days ago. I am training for a marathon which is in 3 weeks. Myvresting heart rate is very slow
Doctor: Hello. Welcome to Ask The Doctor.I understand your concern.Azithromycin (Zpack) is known to cause prolonged QT int erval but it is seen only in people suffering from heart disease.Your heart rate might be slow as a result of Sinus bradycardia which occur normally in people with an athletic build and who are professional athletes.So if you are asymptomatic then there is nothing to worry. But in case you have symptoms like vertigo, weakness, syncope them cardiac evaluation is required. In that case, you would require to get ECG and ECHO done.If you are asymptomatic nothing needs to be done.Wish you all the best for your marathon.Stay Healthy.
Comments / Follow Ups
Patient: I am not clear on if I can safely run the 13++ miles today. I can’t even see that part of my question.
Doctor: You have sinus bradycardia that athletes have normally. Since you are asymptomatic no intervention required.